Alert archive / Minnesota / Wind Advisories in 2020

Wind Advisory 2, NWS Duluth, MN

February 1, 20209 counties in Minnesota; 6 counties in Wisconsin

NWS Duluth, MN issued this wind advisory at Feb 1, 2020, 7:41 PM CST for 9 counties in Minnesota; 6 counties in Wisconsin. It took effect at Feb 2, 2020, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2020, 7:41 PM CST (01:41 UTC)
In effect from
Feb 2, 2020, 6:00 AM CST
Expired
Feb 2, 2020, 3:00 PM CST
In force
9 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 17 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 1.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2020-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2020-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
647 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS73 KDLH 020141
NPWDLH

URGENT - WEATHER MESSAGE
National Weather Service Duluth MN
741 PM CST Sat Feb 1 2020

MNZ012-018>021-025-026-033>038-021345-
/O.NEW.KDLH.WI.Y.0002.200202T1100Z-200202T2000Z/
Northern Cook and Lake-North Itasca-Central St. Louis-
Southern Lake-Southern Cook-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-
Carlton and South St. Louis-Pine-
Including the cities of Isabella, Bigfork, Hibbing, Two Harbors, 
Silver Bay, Grand Marais, Walker, Grand Rapids, Pine River, 
Brainerd, Hill City, Aitkin, Duluth, Pine City, and Hinckley
741 PM CST Sat Feb 1 2020

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM CST SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central, north central and northeast 
  Minnesota.

* WHEN...From 5 AM to 2 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WIZ001>003-006>008-021345-
/O.NEW.KDLH.WI.Y.0002.200202T1300Z-200202T2000Z/
Douglas-Bayfield-Ashland-Burnett-Washburn-Sawyer-
Including the cities of Superior, Washburn, Bayfield, Ashland, 
Grantsburg, Spooner, and Hayward
741 PM CST Sat Feb 1 2020

...WIND ADVISORY IN EFFECT FROM 7 AM TO 2 PM CST SUNDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Douglas, Bayfield, Ashland, Burnett, Washburn and 
  Sawyer Counties. This includes the Tribal Lands of the Red 
  Cliff Band and the Bad River Reservation.

* WHEN...From 7 AM to 2 PM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
188 
WWUS73 KDLH 020918
NPWDLH

URGENT - WEATHER MESSAGE
National Weather Service Duluth MN
318 AM CST Sun Feb 2 2020

...GUSTY WEST AND NORTHWEST WINDS THIS MORNING AND AFTERNOON...

.An area of low pressure will pass over the region this morning 
and this afternoon. Strong west and northwest winds are expected 
over central, east-central, and northeast Minnesota and northwest 
Wisconsin this morning through this afternoon. Sustained winds of 
10 to 25 mph are expected with gusts as high as 45 mph. The winds
and gusts will weaken quickly this afternoon as high pressure 
builds into the region.

MNZ018-025-026-033>036-022100-
/O.EXT.KDLH.WI.Y.0002.200202T1200Z-200202T2100Z/
North Itasca-North Cass-South Itasca-South Cass-Crow Wing-
Northern Aitkin-South Aitkin-
Including the cities of Bigfork, Walker, Grand Rapids, 
Pine River, Brainerd, Hill City, and Aitkin
318 AM CST Sun Feb 2 2020

...WIND ADVISORY FROM 6 AM THIS MORNING UNTIL 3 PM CST THIS 
AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...North Itasca, Crow Wing, South Cass, Northern Aitkin, 
  South Aitkin, South Itasca and North Cass Counties. This 
  includes the Tribal Lands of the Bois Forte Band, Deer Creek 
  area and the Mille Lacs Band, East Lake and, Big Sandy Lake 
  areas.

* WHEN...From 6 AM this morning until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ012-019>021-037-038-022100-
/O.EXT.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/
Northern Cook and Lake-Central St. Louis-Southern Lake-
Southern Cook-Carlton and South St. Louis-Pine-
Including the cities of Isabella, Hibbing, Two Harbors, 
Silver Bay, Grand Marais, Duluth, Pine City, and Hinckley
318 AM CST Sun Feb 2 2020

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Pine, Central St. Louis, Northern Cook and Lake, 
  Carlton and South St. Louis, Southern Cook and Southern Lake 
  Counties. This includes the Tribal Lands of the Bois Forte 
  Band, Lake Vermillion area, the Grand Portage Reservation, the 
  Fond du Lac Band and the Mille Lacs Band, Hinckley and, Lena 
  Lake areas.

* WHEN...From 8 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WIZ001>003-006>008-022100-
/O.EXT.KDLH.WI.Y.0002.200202T1600Z-200202T2100Z/
Douglas-Bayfield-Ashland-Burnett-Washburn-Sawyer-
Including the cities of Superior, Washburn, Bayfield, Ashland, 
Grantsburg, Spooner, and Hayward
318 AM CST Sun Feb 2 2020

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Sawyer, Burnett, Washburn, Douglas, Bayfield and 
  Ashland Counties. This includes the Tribal Lands of the Red 
  Cliff Band and the Bad River Reservation.

* WHEN...From 10 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Huyck
309 
WWUS73 KDLH 021211
NPWDLH

URGENT - WEATHER MESSAGE
National Weather Service Duluth MN
611 AM CST Sun Feb 2 2020

...GUSTY WEST AND NORTHWEST WINDS THIS MORNING AND AFTERNOON...

.An area of low pressure will pass over the region this morning
and this afternoon. Strong west and northwest winds are expected
over central, east-central, and northeast Minnesota and northwest
Wisconsin this morning through this afternoon. Sustained winds of
10 to 25 mph are expected with gusts as high as 45 mph. Winds may
gust between 50 and 60 mph on the Bong and Blatnik bridges between
Duluth and Superior. The winds and gusts will weaken quickly this
afternoon as high pressure builds into the region.

WIZ001-022100-
/O.EXT.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/
Douglas-
Including the city of Superior
611 AM CST Sun Feb 2 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph 
  expected. Wind gusts of 50 to 60 mph are possible on the Bong
  and Blatnik bridges between Duluth and Superior.

* WHERE...Douglas County.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WIZ006-022100-
/O.EXT.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/
Burnett-
Including the city of Grantsburg
611 AM CST Sun Feb 2 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Burnett County.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ018-025-026-033>036-022100-
/O.CON.KDLH.WI.Y.0002.000000T0000Z-200202T2100Z/
North Itasca-North Cass-South Itasca-South Cass-Crow Wing-
Northern Aitkin-South Aitkin-
Including the cities of Bigfork, Walker, Grand Rapids, 
Pine River, Brainerd, Hill City, and Aitkin
611 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...North Itasca, Crow Wing, South Cass, Northern Aitkin, 
  South Aitkin, South Itasca and North Cass Counties. This 
  includes the Tribal Lands of the Bois Forte Band, Deer Creek 
  area and the Mille Lacs Band, East Lake and, Big Sandy Lake 
  areas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ037-022100-
/O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/
Carlton and South St. Louis-
Including the city of Duluth
611 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph
  expected. Wind gusts of 50 to 60 mph are possible on the Bong
  and Blatnik bridges between Duluth and Superior.

* WHERE...Carlton and South St. Louis County. This includes the 
  Tribal Lands of the Fond du Lac Band.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ012-019>021-022100-
/O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/
Northern Cook and Lake-Central St. Louis-Southern Lake-
Southern Cook-
Including the cities of Isabella, Hibbing, Two Harbors, 
Silver Bay, and Grand Marais
611 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Central St. Louis, Northern Cook and Lake, Southern 
  Cook and Southern Lake Counties. This includes the Tribal 
  Lands of the Bois Forte Band, Lake Vermillion area and the 
  Grand Portage Reservation.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ038-022100-
/O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/
Pine-
Including the cities of Pine City and Hinckley
611 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Pine County. This includes the Tribal Lands of the 
  Mille Lacs Band, Lena Lake and, Hinckley areas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WIZ002-003-007-008-022100-
/O.CON.KDLH.WI.Y.0002.200202T1600Z-200202T2100Z/
Bayfield-Ashland-Washburn-Sawyer-
Including the cities of Washburn, Bayfield, Ashland, Spooner, 
and Hayward
611 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
3 PM CST THIS AFTERNOON...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Sawyer, Washburn, Bayfield and Ashland Counties. This 
  includes the Tribal Lands of the Red Cliff Band and the Bad 
  River Reservation.

* WHEN...From 10 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Huyck
044 
WWUS73 KDLH 021307
NPWDLH

URGENT - WEATHER MESSAGE
National Weather Service Duluth MN
707 AM CST Sun Feb 2 2020

...GUSTY WEST AND NORTHWEST WINDS THIS MORNING AND AFTERNOON...

.An area of low pressure will pass over the region this morning
and this afternoon. Strong west and northwest winds are expected
over central, east-central, and northeast Minnesota and northwest
Wisconsin this morning through this afternoon. Sustained winds of
10 to 25 mph are expected with gusts as high as 45 mph. Winds may
gust between 50 and 60 mph on the Bong and Blatnik bridges
between Duluth and Superior. The winds and gusts will weaken
quickly this afternoon as high pressure builds into the region.

MNZ018-025-026-033>036-022100-
/O.CON.KDLH.WI.Y.0002.000000T0000Z-200202T2100Z/
North Itasca-North Cass-South Itasca-South Cass-Crow Wing-
Northern Aitkin-South Aitkin-
Including the cities of Bigfork, Walker, Grand Rapids, 
Pine River, Brainerd, Hill City, and Aitkin
707 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...North Itasca, Crow Wing, South Cass, Northern Aitkin, 
  South Aitkin, South Itasca and North Cass Counties. This 
  includes the Tribal Lands of the Bois Forte Band, Deer Creek 
  area and the Mille Lacs Band, East Lake and, Big Sandy Lake 
  areas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ037-WIZ001-022100-
/O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/
Carlton and South St. Louis-Douglas-
Including the cities of Duluth and Superior
707 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected. Wind gusts of 50 to 60 mph are possible on the Bong
  and Blatnik bridges between Duluth and Superior.

* WHERE...In Wisconsin, Douglas County. In Minnesota, Carlton 
  and South St. Louis County. This includes the Tribal Lands of 
  the Fond du Lac Band.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ012-019>021-022100-
/O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/
Northern Cook and Lake-Central St. Louis-Southern Lake-
Southern Cook-
Including the cities of Isabella, Hibbing, Two Harbors, 
Silver Bay, and Grand Marais
707 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Central St. Louis, Northern Cook and Lake, Southern 
  Cook and Southern Lake Counties. This includes the Tribal 
  Lands of the Bois Forte Band, Lake Vermillion area and the 
  Grand Portage Reservation.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ038-WIZ006-022100-
/O.CON.KDLH.WI.Y.0002.200202T1400Z-200202T2100Z/
Pine-Burnett-
Including the cities of Pine City, Hinckley, and Grantsburg
707 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...In Wisconsin, Burnett County. In Minnesota, Pine 
  County. This includes the Tribal Lands of the Mille Lacs Band, 
  Lena Lake and, Hinckley areas.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WIZ002-003-007-008-022100-
/O.CON.KDLH.WI.Y.0002.200202T1600Z-200202T2100Z/
Bayfield-Ashland-Washburn-Sawyer-
Including the cities of Washburn, Bayfield, Ashland, Spooner, 
and Hayward
707 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Sawyer, Washburn, Bayfield and Ashland Counties. This 
  includes the Tribal Lands of the Red Cliff Band and the Bad 
  River Reservation.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Huyck
771 
WWUS73 KDLH 021757
NPWDLH

URGENT - WEATHER MESSAGE
National Weather Service Duluth MN
1157 AM CST Sun Feb 2 2020

...GUSTY WEST AND NORTHWEST WINDS CONTINUE THROUGH THE MID AFTERNOON...

.An area of low pressure will continue to shift off to the east
today, leaving strong west to northwest winds in its wake. So far
this morning, we have had widespread wind gusts of 25 to 35 mph,
with the only exception of stronger gusts being on the Blatnik 
bridge between Duluth and Superior, where winds have gusted 
between 40 to 50 mph this morning. With the weaker winds away 
from the Twin Ports, we have decided to drop the Wind Advisory, 
except for the Twin Ports area. Use extra caution if traveling on
the high bridges between Duluth and Superior this afternoon. The 
winds and gusts will weaken quickly this afternoon as high 
pressure builds into the region.

MNZ012-018>021-025-026-033>036-038-WIZ002-003-006>008-021900-
/O.CAN.KDLH.WI.Y.0002.000000T0000Z-200202T2100Z/
Northern Cook and Lake-North Itasca-Central St. Louis-
Southern Lake-Southern Cook-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Pine-Bayfield-Ashland-
Burnett-Washburn-Sawyer-
Including the cities of Isabella, Bigfork, Hibbing, Two Harbors, 
Silver Bay, Grand Marais, Walker, Grand Rapids, Pine River, 
Brainerd, Hill City, Aitkin, Pine City, Hinckley, Washburn, 
Bayfield, Ashland, Grantsburg, Spooner, and Hayward
1157 AM CST Sun Feb 2 2020

...WIND ADVISORY IS CANCELLED...

Winds and gusts have remained below Wind Advisory criteria this
morning and are expected to remain between 20 to 30 mph, which 
has prompted the National Weather Service to cancel the advisory 
early.

$$

MNZ037-WIZ001-022100-
/O.CON.KDLH.WI.Y.0002.000000T0000Z-200202T2100Z/
Carlton and South St. Louis-Douglas-
Including the cities of Duluth and Superior
1157 AM CST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph.
  Wind gusts of 50 to 60 mph are possible on the Bong and Blatnik
  bridges between Duluth and Superior.

* WHERE...In Wisconsin, Douglas County. In Minnesota, Carlton 
  and South St. Louis County. This includes the Tribal Lands of 
  the Fond du Lac Band.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JTS
372 
WWUS73 KDLH 022102
NPWDLH

URGENT - WEATHER MESSAGE
National Weather Service Duluth MN
302 PM CST Sun Feb 2 2020

MNZ037-WIZ001-022215-
/O.EXP.KDLH.WI.Y.0002.000000T0000Z-200202T2100Z/
Carlton and South St. Louis-Douglas-
Including the cities of Duluth and Superior
302 PM CST Sun Feb 2 2020

...WIND ADVISORY HAS EXPIRED...

Winds and gusts are expected to weaken through the afternoon and
evening hours tonight, with gusts expected to be only between 20 
to 30 mph through the afternoon near the Twin Ports area. Thus, 
we will allow the Wind Advisory to expire.

$$

JTS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Feb 1, 5:40 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Feb 1, 5:40 PM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Duluth MN
540 PM CST Sat Feb 1 2020

.UPDATE...
Issued at 451 PM CST Sat Feb 1 2020

Radar indicates dry air is rapidly saturating at the low levels,
so upped PoPs and QPF giving a quick half an inch to the Twin
Ports and north and eastward. Cloquet and INL ob just started
reporting snow too.

&&

.SHORT TERM...(This evening through Sunday night)
Issued at 315 PM CST Sat Feb 1 2020

A wintry mix across across northeast Minnesota late this afternoon
through Sunday morning, and a windy Sunday for most of the
Northland highlights the short term forecast.

The enhanced radar returns thus far this afternoon across
northeast Minnesota have yet to yield precipitation at the surface
with dry low levels. This is expected to change as saturation
increases especially between 00-03 UTC across the arrowhead of
Minnesota with the approach of the warm front and series of mid
level impulses. The predominant precipitation type is expected to
be snow, with light freezing drizzle possible late tonight into
Sunday morning with ice loss in the column per 12 UTC NAM/GFS Bufr
soundings. Do not anticipate a Winter Weather Advisory at this
time given the very light precipitation amounts, and a rather
mild overnight in the wake of the warm front which may help to
limit how much drizzle could freeze on roads and sidewalks.

A cold front will be quick in trail behind the warm front late
tonight and Sunday morning as it propagates east across Minnesota
and Wisconsin in association with a clipper system across Ontario.
Sunday looks to be windy for most of the area behind the cold
front with cold air advection and steep low level lapse rates
supporting momentum transport to the surface with 40-50kts at the
top of the mixed layer. The strongest winds are expected across
the higher terrain of the North Shore and Mesabi range where near
advisory level gusts around 40kts are possible. Similar gusts are
also forecast across northern Bayfield county and the Apostle
islands. Northwest winds should peak around 17-21Z when
 forcing from pressure rises is greatest. Have highlighted the
wind threat in the HWO for now.

.LONG TERM...(Monday through Saturday)
Issued at 315 PM CST Sat Feb 1 2020

Continuing the theme of the past few weeks, generally quiet
conditions will persist for the extended. Temperatures will begin
near normal before cooling below normal and then back above normal
by the end of the period.

A longwave trough will be present across the Intermountain West at
the start of the period with generally high pressure over the
Northland. This will keep mainly dry conditions in place through
Wednesday. There may be some light lake effect snow showers in the
Iron County area for Monday night into Tuesday, but a lack of
moisture and overall forcing will keep this threat minimal. Heading
into midweek, the longwave trough will emerge from the Rockies and
start to translate eastward, passing over the Upper Midwest for the
Wednesday night into Thursday timeframe. Surface low pressure in
association with the trough will remain well to our south with dry
conditions persisting in our area. As the low moves northeast later
Thursday into the Great Lakes, it may spread light snow showers into
our far southeastern zones. A 500mb shortwave on the back side of
the longwave trough will move through for Thursday night into Friday
and will drag a cold front through the region. This may bring a few
light snow showers, but overall this feature looks unorganized with
significant model differences, so will keep a blended approach for
now, although leaned more on the ECMWF as the GFS seems too
progressive.

The coldest air in nearly a month will be overhead to start the
period with temperatures running near to below normal Monday through
Wednesday. As the trough approaches later Wednesday into Thursday,
southerly low level flow will usher in warmer air with temperatures
warming near to slightly above normal for the latter half of the
week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 536 PM CST Sat Feb 1 2020

IFR conditions in snow bands KDLH and northeast. Otherwise VFR.
Timing should not effect terminals much after 03Z. LLWS becomes
the main concern overnight and towards sunrise. Surface winds
increase and become strong Sunday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  29  39  18  22 /  20   0   0   0
INL  31  35  12  16 /  40  30  10   0
BRD  31  38  17  21 /   0   0   0   0
HYR  31  42  21  27 /  20   0   0   0
ASX  32  41  22  27 /  40   0   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

UPDATE...Wolfe
SHORT TERM...PA
LONG TERM...BJH
AVIATION...Wolfe
Hazardous weather outlook, Feb 1, 7:41 PM CST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
741 PM CST Sat Feb 1 2020

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-030145-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
741 PM CST Sat Feb 1 2020

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Tonight

A light wintry mix is possible late this afternoon and tonight
over northern Minnesota generally along and north of US Highway 2,
and tonight over far northern Wisconsin. Snowfall will be less
than an inch for most areas with a light glaze of ice possible in
some spots.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A light wintry mix will be possible over far northern Minnesota
into Sunday afternoon. Gusty west to northwest winds will develop
late tonight into Sunday with gusts of 30 mph to around 45 mph
expected. A wind advisory is in effect for much of the forecast
area.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report precipitation type, and
measurements of snow or ice accumulations today and tonight to
the National Weather Service. Spotters and the public can also
report precipitation type with the free M-PING smartphone app.

Wolfe

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

Nearby

Wind Advisories in Minnesota, 2020Wind Advisories in Wisconsin, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.